Alert archive / West Virginia / Frost Advisories in 2012

Frost Advisory 7, NWS Charleston, WV

May 11, 2012

NWS Charleston, WV issued this frost advisory at May 11, 2012, 3:12 PM EDT. It took effect at May 12, 2012, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 11, 2012, 3:12 PM EDT (19:12 UTC)
In effect from
May 12, 2012, 4:00 AM EDT
Expired
May 12, 2012, 8:00 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WWUS71 KRLX 111912
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT FRI MAY 11 2012

...FROST ADVISORY FOR EARLY SATURDAY MORNING...

WVZ046-047-120315-
/O.NEW.KRLX.FR.Y.0007.120512T0800Z-120512T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
312 PM EDT FRI MAY 11 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY.

* TEMPERATURES...IN THE LOWER TO MID 30S INN THE VALLEYS.

* TIMING...FROST WILL FORM DURING THE PRE-DAWN HOURS
  SATURDAY...AND THEN QUICKLY DISAPPEAR AFTER SUNRISE.

* IMPACTS...FROST MAY HARM OR KILL SENSITIVE VEGETATION LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TRM
3 follow-up statements
543 
WWUS71 KRLX 120139
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
939 PM EDT FRI MAY 11 2012

...FROST ADVISORY FOR EARLY SATURDAY MORNING...

WVZ046-047-120945-
/O.CON.KRLX.FR.Y.0007.120512T0800Z-120512T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
939 PM EDT FRI MAY 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SATURDAY...

* LOCATIONS...VALLEYS AWAY FROM RIVERS. 

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...FROST WILL FORM DURING THE PRE-DAWN HOURS SATURDAY... 
  AND THEN QUICKLY DISAPPEAR AFTER SUNRISE. 

* IMPACTS...FROST MAY HARM OR KILL SENSITIVE VEGETATION LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
445 
WWUS71 KRLX 120821
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
421 AM EDT SAT MAY 12 2012

...FROST ADVISORY FOR EARLY SATURDAY MORNING...

WVZ046-047-121200-
/O.CON.KRLX.FR.Y.0007.000000T0000Z-120512T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
421 AM EDT SAT MAY 12 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...VALLEYS AWAY FROM RIVERS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST WILL FORM DURING THE PRE-DAWN HOURS SATURDAY... 
  AND THEN QUICKLY DISAPPEAR AFTER SUNRISE. 

* IMPACTS...FROST MAY HARM OR KILL SENSITIVE VEGETATION LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
478 
WWUS71 KRLX 121159
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
759 AM EDT SAT MAY 12 2012

...FROST ADVISORY IS EXPIRED...


WVZ046-047-121300-
/O.EXP.KRLX.FR.Y.0007.000000T0000Z-120512T1200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
759 AM EDT SAT MAY 12 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE AS THE RISING SUN
TAKES TEMPERATURES UP OUT OF THE 30S.

$$

TRM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at May 11, 1:56 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 11, 1:56 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT FRI MAY 11 2012

.SYNOPSIS...
HIGH PRESSURE THROUGH SATURDAY. FRONTAL SYSTEM AFFECTS THE AREA
SUNDAY THROUGH MONDAY ALONG WITH UPPER LEVEL WAVE FROM THE SOUTHWEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM UPDATE...
FCST ON TRACK.  MAY NEED A FROST ADVISORY FOR TONIGHT FOR POCAHONTAS
AND RANDOLPH COUNTIES.

7 AM UPDATE...
NO UPDATES THIS MORNING. CLEAR SKY WITH SOME VALLEY FOG GENERALLY
SOUTH AND EAST WHICH SHOULD DISSIPATE IN A COUPLE OF HOURS.

PREVIOUS DISCUSSION...
SIG WX NIL. SURFACE HIGH PRESSURE TO BE IN CONTROL WITH IT
CENTERED OVER THE CWA THROUGH TONIGHT. NO MOISTURE IN THE COLUMN
MEANS A GENERALLY CLEAR SKY DESPITE SOME MIXING TODAY WITH
HEATING. LOWER DEWPOINTS WILL LIKELY MIX DOWN THIS AFTERNOON AND
WILL DROP INTO THE UPPER 20S TO MID 30S FROM VERY DRY AIR OFF THE
SURFACE. THE NEXT 24 HOURS WILL BE CHARACTERIZED BY A LARGE
DIURNAL CYCLE THANKS TO THE LOW MOISTURE CONTENT OF THE SURFACE
AIR...THE EFFICIENT INSOLATION DURING THE DAY...AND ANOTHER NIGHT
OF GOOD RADIATIONAL COOLING TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
SPLIT FLOW UPPER PATTERN CONTINUES INTO THIS PERIOD. THE MAIN
FEATURES WILL BE THE UPPER LOW OVER THE SOUTHERN PLAINS THAT GETS A
KICK EASTWARD TO THE TENNESSEE VALLEY FROM AN APPROACHING UPPER
TROUGH FROM THE PACIFIC...WHILE A NORTHERN STREAM SHORT WAVE DRAGS A
COOL FRONT SOUTHWARD OVER THE OHIO VALLEY. MODELS DO AGREE ON THIS
SCENARIO OCCURRING BY SUNDAY...WITH THE FRONT SETTLING OVER OUR
AREA...WHILE A WARM AND VERY MOIST SOUTHERLY FLOW LIFTING NORTHWARD
INTO OUR AREA COLLIDES WITH THE FRONT SUNDAY AND MONDAY. THIS WILL
LEAD TO SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
MODELS THEN DISAGREE ON WHAT HAPPENS TUESDAY ONWARD. THE GFS IS MOST
PROGRESSIVE AS IT PHASES THE TWO STREAMS AND ALLOWS THE SYSTEM TO
KICK OUT...DRYING THINGS OUT TUESDAY ONWARD. THE EURO...CMC AND SREF
MODELS MAINTAIN SPLIT FLOW LONGER AND ALLOW THE SOUTHERN SYSTEM TO
HANG AROUND AT LEAST ANOTHER DAY. WILL GO WITH THE OVERWHELMING
MAJORITY OF MODELS...ESPECIALLY SINCE THE GFS IS MANY TIMES TOO
PROGRESSIVE IN PHASING. THUS...WILL HANG ON TO POPS
TUESDAY...ESPECIALLY EAST OF THE OHIO RIVER.

FOR WEDNESDAY AND THURSDAY...PHASING DOES FINALLY OCCUR ON THE EURO
AND ALLOWS HIGH PRESSURE TO BUILD IN. GOING WITH DRY AND SLIGHTLY
COOLER TEMPERATURES...ESPECIALLY AT NIGHT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE IN CONTROL.  LIGHT FLOW...WITH VFR EXCEPT FOR DENSE
FOG IN THE TYGART VALLEY DURING THE PREDAWN HOURS OF SAT.  A FEW CU
ACROSS NORTHERN WV THIS AFTERNOON BASES AROUND 5 KFT.  THE LIGHT
FLOW SURFACE AND ALOFT WILL REMAIN NW THIS AFTERNOON...AND THEN BE
FROM THE SW SAT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: FOG MAY OCCUR AT OTHER TERMINALS BESIDES EKN
AROUND DAWN SAT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
AREAS OF IFR POSSIBLE IN HEAVIER SHOWERS LATE SUNDAY INTO MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...TRM/26
SHORT TERM...JMV
LONG TERM...30
AVIATION...TRM
Hazardous weather outlook, May 11, 3:12 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT FRI MAY 11 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-121915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
312 PM EDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-121915-
POCAHONTAS-RANDOLPH-
312 PM EDT FRI MAY 11 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.